Log in to search using one of your social media accounts:

This page shows you the latest blogs posts in this category.

Vaccines Blamed for Alarming Increase in Seizure Disorders Among Children
Conclusion Epilepsy is a serious medical condition with far-reaching implications for children, adults, and their families who are affected by this neurological disorder. Many different vaccines put children at an increased risk of developing epilepsy, and the effects of suffering repeated seizures can last for years or for a lifetime. Has your child suffered a seizure following vaccination? If so, please share your story in the comments below, and share this article with other parents to help them learn about the true risks of vaccines.   References: http://www.examiner.com/article/parents-question-vaccines… h...
Source: vactruth.com - July 25, 2016 Category: Allergy & Immunology Authors: Missy Fluegge Tags: Logical Missy Fluegge Top Stories Epilepsy seizures truth about vaccines Source Type: blogs

No more Wheat Baby for Jordi!
Jordi initially shared her story and photos with me because she had such a dramatic and rapid deflation in belly size just two months into her Wheat Belly experience: “I’ve been asked if I was pregnant for years. Seeing your show has changed my life! “I had gone to the doctor because I was having horrible stomach pain. I though the pain was female-related because I have had surgeries in the past. I was shocked when the Ob/Gyn doc prescribed me Donnatal. It helped, but after reading up on it, I discovered it contained phenobarbital, a highly addictive medicine. So to me, this pill was just paralyzing my ...
Source: Wheat Belly Blog - August 22, 2015 Category: Cardiology Authors: Dr. Davis Tags: Wheat Belly Success Stories gluten grains Inflammation Weight Loss wheat baby Source Type: blogs

AED ' s and psychiatric function
var gaJsHost = (( " https: " == document.location.protocol) ? " https://ssl. " : " http://www. " ); document.write(unescape( " %3Cscript src= ' " + gaJsHost + " google-analytics.com/ga.js ' type= ' text/javascript ' %3E%3C/script%3E " )); Psychiatric function worse: levetiracetam topiramate zonisamide tiagabine phenobarbital periampanel psychiatric function better carbamazepine valproic acid lamotrigine var pageTracker = _gat._getTracker( " UA-3639768-12 " ); pageTracker._initData(); pageTracker._trackPageview(); pregabalin (Source: neurologyminutiae)
Source: neurologyminutiae - August 22, 2015 Category: Neurology Source Type: blogs

Promoting Amphetamines for Over-Eating - What Could Possibly Go Wrong?
In this study, about 5% of patients given any dosage of Vyvanse had to discontinue its use because of adverse effects.  3/196 patients initially randomized to Vyvanse had serious adverse effects, and one patient died, apparently of an amphetamine overdose.  Oddly, the article declared that the one death, due to methamphetamine overdose, was thought by a study investigator not to be related to treatment with another amphetamine, lisdexamfetamine.  That makes little sense, given that in a randomized controlled trial, the presumption is that differences in groups given different treatments were caused by these ...
Source: Health Care Renewal - February 26, 2015 Category: Health Management Tags: clinical trials conflicts of interest deception evidence-based medicine FDA marketing Shire stealth marketing Source Type: blogs

LITFL Review 165
Welcome to the 165th LITFL Review. Your regular and reliable source for the highest highlights, sneakiest sneak peeks and loudest shout-outs from the webbed world of emergency medicine and critical care. Each week the LITFL team casts the spotlight on the blogosphere’s best and brightest and deliver a bite-sized chuck of FOAM.The Most Fair Dinkum Ripper Beauts of the WeekDo you re-spike IV fluid bags? The case of Ruby Chen from gravelessons.com should make us all re-think this. [SO]The Best of #FOAMed Emergency MedicineExcellent discussion of everything you need to know about AFib from EM Cases featuring Ian Stiell. ...
Source: Life in the Fast Lane - January 19, 2015 Category: Emergency Medicine Authors: Marjorie Lazoff, MD Tags: Education LITFL review Source Type: blogs

LITFL Review #165
Welcome to the 165th LITFL Review. Your regular and reliable source for the highest highlights, sneakiest sneak peeks and loudest shout-outs from the webbed world of emergency medicine and critical care. Each week the LITFL team casts the spotlight on the blogosphere’s best and brightest and deliver a bite-sized chuck of FOAM.The Most Fair Dinkum Ripper Beauts of the WeekDo you re-spike IV fluid bags? The case of Ruby Chen from gravelessons.com should make us all re-think this. [SO] The Best of #FOAMed Emergency MedicineExcellent discussion of everything you need to know about AFib from EM Cases featuring Ian St...
Source: Life in the Fast Lane - January 19, 2015 Category: Emergency Medicine Authors: Marjorie Lazoff, MD Tags: Education LITFL review Source Type: blogs

Vaccine-Injured Child Stolen by the State and Her Caring Mother Accused of Child Abuse
Conclusion For many years, I have been writing about such cases. There are now a growing number of parents who have been falsely accused of harming their vaccine-damaged children. Sadly, this case is yet another example. Loving, caring parents are having their children taken away from them because the majority of health care professionals and social workers are burying their heads in the sand and choosing to ignore the fact that no vaccine or medication is one hundred percent safe. All vaccines have the potential to cause adverse reactions. When you have such groups as the AAPS stating, “And yet, children under the age o...
Source: vactruth.com - November 22, 2014 Category: Allergy & Immunology Authors: Christina England Tags: Christina England Top Stories Child Protective Services (CPS) Hepatitis B vaccine Kathryn Hughes medical kidnapping Michael Belkin seizure Source Type: blogs

AdDRESSing the Causes of Rash
Conclusion: DRESS syndrome is a rare but potentially life-threatening condition with an estimated mortality rate of 10 percent. Suspicion must be high because it may present as a spectrum of nonspecific clinical and laboratory findings.Tags: rash, tox cave, DRESS, DRESS syndrome, RegiSCAR, hepatitis, myocarditis, myositisPublished: 8/7/2014 2:50:00 PM (Source: The Tox Cave)
Source: The Tox Cave - August 7, 2014 Category: Emergency Medicine Tags: Blog Posts Source Type: blogs

A Quick Lesson on Medical Terminology with 1980’s Batman
Today, I’m digging back in the archive to 1994 to the Knightquest storyline in order to present a brief lesson about medical terminology. With it’s quasi-Latin and quasi-Greek, medical terms can be confusing and don’t always mean what you expect. Case in point, Batman: Legends of the Dark Knight #59. In this comic, physician Shondra Kinsolving has been kidnapped by her evil step-brother so he can use her telepathic powers to kill from a great distance. Understandably, Shondra doesn’t want to be a part of this, so he brother injects her with a drug of his own invention: For those of you who may hav...
Source: Polite Dissent - February 9, 2014 Category: Family Physicians Authors: Scott Source Type: blogs

A new and very interesting EMR "glitch" - no warnings on stopping a medicine that diminishes the effects of a second medication
A new and very interesting EMR "glitch" from a report I received recently:... I found a glitch with my [name redacted] EMR. It probably happens with all EMRs. I had a patient on primidone (http://en.wikipedia.org/wiki/Primidone) for essential tremor. Later, his primary care put her on warfarin [a "blood thinner" - ed.] for atrial fibrillation. Some time after that, I took her off of primidone.  Her INR jumped to 7 or 8. [High - ed.] What happens is that the EMRs warn a physician pretty well if you START a medicine that interacts with warfarin, but fails to warn if you STOP a medicine that interacts with warfarin. If y...
Source: Health Care Renewal - October 16, 2013 Category: Health Medicine and Bioethics Commentators Tags: glitch primidone healthcare IT difficulties warfarin coumadin drug interaction EHR alerts Source Type: blogs

Orexin and Insomnia
If Valium makes you groggy, and Ambien makes you sleepwalk… A compound that blocks a brain receptor you probably have never heard of may hold the key to the next generation of sleeping pills—and there is always a next generation of sleeping pills. A new class of hypnotic compounds that serve as antagonists for the neurotransmitter orexin may combat insomnia without the “confusional arousals” that have come to plague some users of zolpidem, otherwise known as Ambien. Sleepwalking, sleep driving, and sleep sex are common among the reports. Orexin is involved in central nervous system arousal. So-called DORAs, or...
Source: Addiction Inbox - May 7, 2013 Category: Addiction Authors: Dirk Hanson Source Type: blogs

Medications that Increase the Risks of Patient Falls
Falls are the leading cause of both fatal and non-fatal injuries for adults 65 and older. Alzheimer's Reading Room “Falls are the leading cause of both fatal and non-fatal injuries for adults 65 and older, and research suggests that those taking four or more medications are at an even greater risk than those who don’t – perhaps two to three times greater,” said Susan Blalock, Ph.D., an associate professor at the UNC Eshelman School of Pharmacy. In 2007, more than 21,700 Americans died as a result of falls and more than 7.9 million were injured by a fall including over 1.8 million older adults who had a fall-rela...
Source: Alzheimer's Reading Room, The - February 14, 2013 Category: Dementia Authors: Bob DeMarco Source Type: blogs